Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2012, 1:37 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 1:37 PM CDT (18:37 UTC)
- Expired
- Apr 3, 2012, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WUUS54 KJAN 031837
SVRJAN
ARC017-MSC151-031915-
/O.NEW.KJAN.SV.W.0167.120403T1837Z-120403T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...GREENVILLE...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...
* UNTIL 215 PM CDT
* AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHICOT JUNCTION MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE VILLAGE AND MCMILLAN CORNER BY 145 PM CDT...
AVON BY 205 PM CDT...
WAYSIDE BY 210 PM CDT...
GREENVILLE BY 215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3353 9121 3343 9099 3322 9082 3305 9113
3301 9136 3326 9147 3329 9146
TIME...MOT...LOC 1837Z 244DEG 24KT 3324 9131
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:08 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 3, 11:08 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT TUE APR 3 2012 .DISCUSSION...SHOWERS AND STORMS HAVE GRADUALLY BECOME A LITTLE MORE NUMEROUS OVER HE FORECAST AREA THE PAST COUPLE OF HOURS. THIS IS PARTICULARLY HAPPENING OVER THE WESTERN HALF OF THE CWA WHERE HEATING IS CURRENTLY BEST DUE TO LESS CLOUD COVER AND WHAT LOOKS TO BE A WEAKENING OUTFLOW BOUNDARY...SEEN ON VISIBLE SATELLITE...IS IMPEDING UPON THAT AREA AS IT RACES SOUTHEAST INTO THE REGION. IN ADDITION...THE KJAN 12Z RAOB INDICATES A BOUNDARY/SHEAR AXIS DRAPED OVER THE CWA AROUND 550MB WHICH IS ALSO AIDING IN THE CONVECTION THAT'S CURRENTLY DEVELOPING. WITH ALL THIS SAID...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER THE FORECAST AREA ONCE AGAIN TODAY. HOWEVER...YESTERDAY'S CONVECTION APPEARS TO HAVE TAKEN SOME...BUT NOT ALL...PUNCH OUT OF THE AIRMASS OVER THE REGION FOR TODAY. STILL...WITH DAYTIME HEATING THERE WILL BE SUFFICIENT INSTABILITY...COUPLED WITH ANY LEFTOVER BOUNDARIES/SHEAR AXIS FROM YESTERDAY'S CONVECTION...AND COLDER TEMPERATURES ALOFT...SOME STRONG TO SEVERE STORMS CAN'T BE RULED OUT THROUGH THE COURSE OF THE DAY. AS WAS THE CASE YESTERDAY...HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP TODAY. OTHERWISE...LOOK FOR CONTINUED WARM AND HUMID CONDITIONS AS HIGHS THIS AFTERNOON CLIMB INTO THE MIDDLE 80S. THE CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE FOR TODAY. WILL ADJUST POPS UP A BIT TO ACCOUNT FOR CURRENT RADAR TRENDS ALONG WITH SKY COVER...AND AS USUAL THE HOURLY GRIDS TO BETTER FIT CURRENT TRENDS IN THE OVERALL CONDITIONS OVER THE REGION. /19/ && .AVIATION...MOSTLY VFR CONDITIONS ONGOING THIS MORNING. SOME MVFR CEILINGS ONGOING IN THE EAST WHERE SOME MORNING LIGHT RAIN MOVING THROUGH. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST LIKELY IN ASSOCIATION WITH AN OUTFLOW FROM STORM COMPLEX MOVING THROUGH ARKANSAS. AN INCREASE IN SHOWERS AND THUNDERSTORMS EXPECTED TODAY WITH PEAK HEATING. PINPOINTING ANY STORM AFFECTING A TAF SITE WILL BE HARD. IF ONE DOES...EXPECT BRIEF MVFR TO IFR CONDITIONS DUE TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND GUSTS AND HAIL WITH THESE STORMS. CONDITIONS SHOULD IMPROVE AFTER SUNSET. MVFR CONDITIONS RETURN TONIGHT AS MOISTURE CONTINUES TO INCREASE OVER THE REGION. /28/ && .PREV DISCUSSION... /ISSUED 440 AM CDT TUE APR 3 2012/ AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT 48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD FRONT. THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF 7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY WANES POST SUNSET TONIGHT. OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES. /ALLEN/ THURSDAY...STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE NOW FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR THURSDAY AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL. THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE FRONTAL PROGRESSION. THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW NORMAL TEMPERATURES. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, Apr 3, 5:13 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 513 AM CDT TUE APR 3 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 513 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE LIKELY DURING A PROLONGED PERIOD WEDNESDAY MORNING THROUGH EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...THE FLASH FLOODING POTENTIAL WILL INCREASE AS TRAINING OF SHOWERS/STORMS COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH EARLY MORNING HOURS THURSDAY. THERE WILL BE A RISK FOR STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE 55 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND AN UNSTABLE AIRMASS TO BRING ADDITIONAL THUNDERSTORM ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40 TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND ESPECIALLY INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/EC
In the hours before
Special weather statement, Apr 3, 11:36 AM CDT, 2 hours 1 minute before
MSZ018-031705-
BOLIVAR MS-
1136 AM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF GUNNISON AT
1137 AM CDT...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3403 9075 3385 9103 3388 9106 3393 9102
3395 9107 3397 9110 3400 9101 3396 9098
3402 9099 3404 9089 3409 9088 3409 9092
3412 9096 3412 9095 3412 9085
TIME...MOT...LOC 1637Z 228DEG 11KT 3398 9102
JCSpecial weather statement, Apr 3, 11:49 AM CDT, 1 hour 48 minutes before
MSZ042-031720- YAZOO MS- 1149 AM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF BENTON AT 1149 AM CDT...MOVING NORTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3300 9031 3287 9012 3281 9026 3298 9038 TIME...MOT...LOC 1649Z 242DEG 11KT 3290 9028 MRM
Special weather statement, Apr 3, 12:22 PM CDT, 1 hour 15 minutes before
MSZ036-037-031750- ATTALA MS-HOLMES MS- 1222 PM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1222 PM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PICKENS AT 1222 PM CDT... MOVING NORTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL HOLMES AND EXTREME SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3302 8999 3293 8982 3288 8996 3291 9004 TIME...MOT...LOC 1722Z 223DEG 12KT 3291 8998 MRM
Special weather statement, Apr 3, 12:29 PM CDT, 1 hour 8 minutes before
ARZ074-075-MSZ018-019-034-031755-
ASHLEY AR-CHICOT AR-WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
1229 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT TUE APR 3 2012
...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS THE UPPER ARKLAMISS
DELTA EARLY THIS AFTERNOON...
AT 1225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SCATTERED STRONG THUNDERSTORMS PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL...OVER BOLIVAR
COUNTY AND PARTS OF SOUTHEAST ARKANSAS...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL MOVE ACROSS BOLIVAR...WESTERN SUNFLOWER...NORTHERN
WASHINGTON...NORTHERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES
THROUGH 130 PM. PEOPLE IN THESE AREAS SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3344 9054 3335 9104 3333 9160 3340 9160
3340 9146 3357 9145 3352 9126 3357 9124
3360 9114 3367 9123 3371 9121 3367 9111
3368 9104 3371 9107 3373 9115 3377 9115
3378 9099 3384 9108 3392 9102 3399 9055
TIME...MOT...LOC 1727Z 245DEG 12KT 3367 9119
AEGSpecial weather statement, Apr 3, 12:39 PM CDT, 58 minutes before
MSZ049-050-056-031810-
SMITH MS-SCOTT MS-RANKIN MS-
1239 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PELAHATCHIE
AT 1239 PM CDT...MOVING NORTHEAST AT 15 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL RANKIN...SOUTHWESTERN SCOTT AND EXTREME
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3241 8971 3222 8959 3221 8963 3218 8975
3234 8982
TIME...MOT...LOC 1739Z 240DEG 14KT 3227 8974
MRMSpecial weather statement, Apr 3, 1:33 PM CDT, 4 minutes before
ARZ074-031900-
ASHLEY AR-
133 PM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIX MILES NORTHWEST OF CROSSETT AT
132 PM CDT...MOVING NORTHEAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3328 9204 3328 9202 3331 9201 3331 9198
3334 9200 3337 9197 3340 9200 3341 9197
3340 9196 3328 9189 3319 9208 3323 9210
TIME...MOT...LOC 1832Z 242DEG 16KT 3332 9204
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:42 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| Apr 3, 10:46 AM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Apr 3, 10:49 AM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Apr 3, 11:17 AM CDT | Special Weather Statement | JAN | Humphreys | 33 min |
| Apr 3, 11:36 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 3, 11:49 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 3, 12:22 PM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Apr 3, 12:29 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 26 min |
| Apr 3, 12:39 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Apr 3, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 16 min |
| Apr 3, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 46 min |
| Apr 3, 3:37 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Apr 3, 3:41 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 2 hr |
| Apr 3, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Apr 3, 5:30 PM CDT | Special Weather Statement | JAN | Warren | 45 min |
| Apr 3, 5:59 PM CDT | Special Weather Statement | JAN | Jefferson | 46 min |
| Apr 3, 6:28 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Apr 3, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 18 min |
| Apr 3, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 34 min |
| Apr 3, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 40 min |
| Apr 3, 1:33 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
| Apr 3, 2:09 PM CDT | Special Weather Statement | JAN | Ashley | 31 min |
| Apr 3, 2:30 PM CDT | Special Weather Statement | JAN | Chicot | 30 min |
| Apr 3, 3:14 PM CDT | Special Weather Statement | JAN | Ashley | 31 min |
| Apr 3, 3:37 PM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.